Hail, Talladega
- When
- March 22, 9:48 AM CST
- Where
- Talladega County, Eastaboga
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.600, -86.017
Penny size hail fell in and around the Eastaboga area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 22, 2:57 AM CST, 6 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 AM CST TUE MAR 22 2005 .DISCUSSION... WELL...THE STAGE IS SET SYNOPTICALLY. HOWEVER...THERES AS MANY QUESTIONS ON THE MESOSCALE AS IN AN S.A.T. TEST. CURRENTLY...THE BIG BAD UPPER TROF IS ROLLING EASTWARD AS EXPECTED... WITH A DEEPENING SURFACE LOW CENTERED ON OKLAHOMA. STRONG/SEVERE STORMS HAVE FINALLY PUSHED ACROSS THE MS RIVER...WHILE ALABAMA REMAINS HIGH AND DRY FOR THE TIME BEING. BASED ON LATEST RADAR TRENDS AND LOOKING AT SURFACE OBSERVATIONS... AND REFERENCING THE POSSIBLE SCENARIOS DETAILED IN YESTERDAY MORNINGS DISCUSSION...IT LOOKS LIKE SCENARIO 1 (EARLY MORNING SQUALL LINE THROUGH ALABAMA) IS THE LEAST LIKELY TO HAPPEN. STRONGEST CELLS HAVE ONLY JUST BARELY MOVED ACROSS THE MS RIVER. PLUS...THESE STORMS ARENT YET THE MOST LINEAR ORGANIZED THINGS IVE SEEN. NOT TO MENTION THAT DEWPOINTS FARTHER TO THE EAST OF THE CURRENT CONVECTION WOULD NOT REALLY BE ALL THAT SUPPORTIVE FOR SUSTAINING IT. YOU KNOW...I MAYBE SHOULD HAVE RECOGNIZED THE POSSIBILITY OF A FOURTH SCENARIO YESTERDAY -- ONE IN WHICH THE MODE OF CONVECTION REMAINS MORE SUPERCELLULAR...OR CLUSTERED...RATHER THAN LINEAR. THIS SCENARIO WOULD DECREASE THE IMPORTANCE OF TIMING OF THE ARRIVAL OF THE CONVECTION INTO ALABAMA. MEANING...THE LACK OF A SQUALL LINE PASSAGE ELIMINATES THE NEED FOR THE ATMOSPHERE TO RELOAD AFTERWARDS FOR ANOTHER ROUND OF SEVERE. WHICH BRINGS US BACK TO THE MESOSCALE QUESTIONS...THE MOST IMPORTANT ONES BEING... 1) WHAT WILL HAPPEN TO THE CURRENT STORMS NEAR THE MS RIVER? WILL THEY MOVE MORE NORTH THAN EAST? WILL THEY BE ABLE TO MAINTAIN THEIR STRENGTH? AND WILL THEY ORGANIZE MORE LINEARLY? 2) CAN SURFACE DEWPOINTS HERE RISE INTO LOWER 60S? 3) HOW MUCH SUNSHINE WILL THERE BE THIS MORNING AND EARLY AFTERNOON...AND HOW WARM WILL IT GET TODAY AS A RESULT? THE SEQUENCE OF EVENTS (AND ANSWERS TO THE ABOVE QUESTIONS) THAT WOULD CONCERN ME THE MOST IS THAT THE CURRENT MS RIVER CONVECTION EITHER REMAINS TO OUR WEST THROUGH NOON (OR WEAKENS BEFORE IT GETS HERE)...THE SUN COMES OUT AND RAISES TEMPS INTO THE 70S...AND DEWPOINTS ARE ABLE TO CLIMB INTO THE LOWER/MID 60S. IF THIS WERE TO HAPPEN...GIVEN HOW THINGS ARE FORECAST TO BE SYNOPTICALLY (AS FAR AS INSTABILITY AND SHEAR PARAMETERS GO)...THEN I WOULD EXPECT TO SEE EXPLOSIVE SUPERCELL DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. AS I SEE IT...THE BIGGEST UNCERTAINTY TODAY ON HOW MUCH SEVERE WEATHER WE GET IS WITH THE DEWPOINTS. THE MODELS (ESPECIALLY THE ETA) SHOW THAT AFTER 21Z TODAY...LAPSE RATES...INSTABILITIES...AND SHEAR/HELICITY PARAMETERS ALL WOULD SUPPORT CELLULARLY ORGANIZED SEVERE CONVECTION. THIS MAY BE A CASE WHERE THE TRIGGER OF THIS LOADED GUN IS ACTUALLY HIGH DEWPOINTS ADVECTING IN AT JUST THE RIGHT TIME. SURE...THIS IS ALL QUITE A SPECIFIC SERIES OF EVENTS THAT WOULD NEED TO HAPPEN...BUT ONE HAS TO BE SITUATIONALLY AWARE TO ALL POSSIBILITIES. ANYWAY...HAVING SAID ALL THAT...WILL CONTINUE TO GO WITH SEVERE WORDING IN THE ZONES THIS AFTERNOON. ALSO...GIVEN THE LATEST MODEL OUTPUT THAT SHOWS THINGS HAPPENING SLOWER...WILL ALSO INCLUDE SOME SEVERE WORDING INTO THIS EVENING AS WELL. THE BAD WEATHER SHOULD CLEAR OUT OF HERE LATE TONIGHT...TAKING US BACK TO DRY WEATHER FOR THE LATTER HALF OF THE WEEK. FRIDAY LOOKS RATHER TOASTY. MOISTURE WILL BEGIN TO SURGE NORTHWARD ACROSS THE AREA ON SATURDAY IN ADVANCE OF NEXT STORM SYSTEM. WILL KEEP POPS IN THE CHANCE CATEGORY ON SATURDAY. COLD FRONT EXPECTED TO MOVE INTO AND ACROSS THE AREA ON SUNDAY. IMPRESSIVE UPPER SUPPORT AND VERY MOIST AND UNSTABLE AIR MASS IN PLACE. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ON SUNDAY. WITH TIMING REMAINING A PROBLEM WILL CARRY A CHANCE OF SHOWERS AREA-WIDE ON MONDAY TO ACCOUNT FOR ANY SLOW DOWN IN THE UPPER PORTION OF THE SYSTEM MOVING ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 54 63 41 / 50 50 10 0 ANNISTON 69 55 63 41 / 50 50 10 0 BIRMINGHAM 69 54 63 42 / 60 50 10 0 TUSCALOOSA 71 52 63 42 / 70 40 0 0 CALERA 71 54 64 42 / 50 50 0 0 AUBURN 71 58 70 44 / 50 40 0 0 MONTGOMERY 73 55 70 44 / 50 40 0 0 TROY 72 57 71 45 / 50 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 AM CST TUE MAR 22 2005 ALZ011>015-017>050-231218- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 618 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND ACROSS THE AREA. SOME SUPERCELLS COULD DEVELOP AS THE AIR MASS DESTABILIZES...UPPER LEVEL SUPPORT MOVES ACROSS...AND PEAK HEATING OF THE DAY TAKES PLACE. ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THERE IS ALSO A SMALL POSSIBILITY OF SEVERE WEATHER LATE SATURDAY AND INTO EASTER SUNDAY...AS A STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS HIGHLY LIKELY AREA-WIDE TODAY AND INTO TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 833 AM CST TUE MAR 22 2005 ALZ049-221500- PIKE- 833 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 900 AM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 829 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF BRUNDIDGE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...BRUNDIDGE... BANKS AND LINWOOD THROUGH 900 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 836 AM CST TUE MAR 22 2005 ALZ040-221530- DALLAS- 836 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 930 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTH OF ORRVILLE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE AND SELMA THROUGH 930 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 905 AM CST TUE MAR 22 2005 ALZ035-221545- CHILTON- 905 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 945 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 901 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF MAPLESVILLE...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MAPLESVILLE...THORSBY AND JEMISON THROUGH 945 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 937 AM CST TUE MAR 22 2005 ALZ045-221615- MACON- 937 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 1015 AM CST... ...SMALL HAIL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 937 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 19 MILES SOUTHEAST OF TUSKEGEE TO HARDAWAY...MOVING NORTHEAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR HARDAWAY AND TUSKEGEE THROUGH 1015 AM CST.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 940 AM CST TUE MAR 22 2005 ALZ019-026-221645- CALHOUN-ST. CLAIR- 940 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND ST. CLAIR COUNTIES UNTIL 1045 AM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 933 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTH OF PELL CITY...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELL CITY... RIVERSIDE...RAGLAND...OHATCHEE...BLUE MOUNTAIN...WEAVER AND JACKSONVILLE THROUGH 1045 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 945 AM CST TUE MAR 22 2005 ALZ024-221615- JEFFERSON- 945 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 1015 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 941 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CAHABA HEIGHTS...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CAHABA HEIGHTS... BIRMINGHAM AIRPORT...BIRMINGHAM...PINSON AND TRUSSVILLE THROUGH 1015 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The Birmingham radar (KBMX), 85 km away, was scanning. The volume nearest the first event began at 15:49 UTC.
1 hail. Local standard time, as filed.
Penny size hail fell in and around the Eastaboga area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444868.